# SDR CA041215006

- Difficulty date: December 15, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Moravn Z242L
- Aircraft time: 7,149 hours
- Engine: Lyc AEIO360A1B6
- System (JASC): 2731 · Elevator Tab Control System
- Part: Shaft
- Part number: Z4244100011
- Condition: Sheared
- Location: Elevator Trim
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A 100 HR INSPECTION, THE ELEVATOR TRIM CONTROL CABLE DRUM WAS NOTICED TO BE OFFSET ON AN ANGLE.  FURTHER INSPECTION REVEALED THE SHAFT THAT THE DRUM IS ATTACHED TO HAD THE LT END SHEARED OFF.THE LT AND RT ENDS ARE SUPPORTED BY THE LT AND RT INBOARD SEAT RAILS.  THE SHAFT IS A HOLLOW STEEL TUBE AND THE SUPPORT IS ALSO STEEL. THE HIGH AMOUNT OFTRIMMING OF THE AIRCRAFT OVER TIME CAUSED THE LT END OF THE TUBE TO BE CUT THROUGH. THIS COULD LEAD TO A STUCK TRIM CONTROLWHICH WOULD MAKE THE AIRCRAFT DIFFICULT TO CONTROL.  WE INITIATED AN IMMEDIATE INSPECTION OF ALL OUR Z242L AIRCRAFT TRIM CONTROL SHAFTS.  AT THIS TIME WE ARE LUBRICATING THIS AREA OF ROTATION.  DURING INSPECTIONS WE WILL BE PAYING CLOSER AT
